Extended release Lamotrigine, Clonazapam and heartburn

Posted by heal33 @heal33, Apr 8, 2021

I was taking Immediate Release lamotrigine and felt Extended Release might be better. I was taking Immediate Release as I have for years and 0.5 Clonazapam which I started a year ago. I was taking 650mg but I told him lamotrigine and other drugs don't work for me so he decided to reduce the amount to 500mg and then to try 400mg.

I took the Extended Release 400 mg Monday morning and Clonazapam that night. I ended up getting heartburn so I had to go off after one day. I didn't take the clonazapam the last 2 nights and had a seizure today as I haven't gotten a good night's sleep the last 2 nights maybe because I stopped the Clonazapam. Difficult to sleep with the heartburn Monday. May change my diet and start again eventually. I'm going to stop vitamin supplements too for now.

Interested in more discussions like this? Go to the Epilepsy & Seizures group.

@heal33
Are you on any other seizure meds besides Lamotrigine?
Jake

REPLY

A previous doctor prescribed the 0.5 Clonazapam. Sunday I had acid reflux problems with the Extended Reflux. I stopped it after 1 night and starting taking Prilosec the next day which I don't want to stay on it too long. I have had problems with acid reflux in the past. I realize now I have being eating too much citrus fruit and taking vitamin supplements which I will stop. Acid reflux isn't too common with Extended Release but I had more problems when I took it. I've heard people who take Immediate Relax have more acid reflux problems than Extended Release.

I went "cold turkey" with the Clonazapam this week for 2 days I was wondering if that could cause insomnia right away. I'm sorry now I started taking it. Maybe I can do it more gradually. I had 2 seizures today I think due to lack of sleep the last 3 nights.

REPLY

Hello and welcome to Mayo Clinic Connect @heal33. I am not a medical professional, however, was wondering if you might want to try to add or eliminate just one thing (Rx, food item, vitamin) at a time until you can isolate what is causing the heartburn? Of course any change in your Rx medication should be done under consultation of your physician to be safe. I see @jakedduck1 has also joined and is very knowledgeable so may have other recommendations and thoughts. Happy to have you join us!

REPLY
@amandajro

Hello and welcome to Mayo Clinic Connect @heal33. I am not a medical professional, however, was wondering if you might want to try to add or eliminate just one thing (Rx, food item, vitamin) at a time until you can isolate what is causing the heartburn? Of course any change in your Rx medication should be done under consultation of your physician to be safe. I see @jakedduck1 has also joined and is very knowledgeable so may have other recommendations and thoughts. Happy to have you join us!

Jump to this post

That may be a good idea, to determine what is a problem and what isn't. I know though that citrus has to be a problem along with my vitamin C gummies. I have been looking at GERD diets and trying to get an idea of what to eat and maybe keep taking the Prilosec for awhile. I might try the Extended Release tablets again later. It's a shame that I have taken only 2 pills of a 3 month supply.

As far as an epilepsy diet I have tried the Modified Atkins but after 1 year I had to quit because that was upsetting my stomach. I decided to try a no processed food diet a about 2 months ago. It is a lot of work as I make my own almond milk, bread, crackers, nut butter, butter, even mayonnaise. I also avoid gluten too this way. Chocolate and coffee I avoid as they have caffeine. Guess I should be cutting carbs but it's hard to give up so many things.

REPLY
Please sign in or register to post a reply.
  Request Appointment